MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic regulator not dispensing gas at all.Details of procedure was not reported.There was no patient harm.Additional details has been requested and none received till date.Additional information received reporting that during vitrectomy surgery the ophthalmic regulator was not dispensing gas at all.The surgery was completed on the same day with alternative product.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b(4).
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There samples were received for testing (at the manufacturing facility) on this investigation.There was testing done at the manufacturing facility, which correlates to the customers reported issue.The regulator was received the regulator in good condition.The regulator was tested and found to have no flow.The regulator was disassembled and reassembled, where it was found to have a flow rate of 850 cc/min at 100psi.Airgas therapeutics noted that the specification is 2000-4000cc/min.When attempting to adjust the regulator into specified flow range were unsuccessful.The manufacturer attributed the issue to ¿faulty regulator.¿ a manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance-based review of the serial number was performed and a potential contributing factor to the reported complaint was identified.The complaint was determined to not be relevant to this investigation.A review for complaints reported against this serial number was performed.The supplier also conducted a manufacturing review.However, no manufacturing issues were opened.The lot number was also reviewed by the supplier.Four complaints were previously opened against this lot were opened to address flow issues.Two complaints were opened to address issues.Overall, thirty-five (35) complaints have been opened since the beginning of 2017.All of those were related to regulator issues.Based on the information obtained, the root cause of the reported event is correlated to a faulty regulator.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19087857
Report Number2518435-2024-00008
Device Sequence Number18055180
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public00380657973033
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number313711
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown